Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 19, 2000, 10:53 AM CDT for Sutton County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 10:53 AM CDT (15:53 UTC)
- Expired
- May 19, 2000, 11:45 AM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 100 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3887 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS54 KSJT 191554 SVRSJT TXC435-191645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1053 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUTTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 1145 AM CDT * AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF SONORA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SONORA AT 1120 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3043 10095 3030 10084 3069 10037 3068 10071
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:00 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 19, 7:00 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 700 AM CDT FRI MAY 19 2000 STRONGEST ACTIVITY ASSOCIATED WITH THE COLD FRONT HAS SWEPT SOUTHEAST OUT OF WEST CENTRAL TEXAS THIS MORNING. HOWEVER...NEW CONVECTION ALREADY STARTING TO DEVELOP OUT ACROSS THE PERMIAN BASIN. WILL UPDATE ZONES TO TWEAK POP CHANCES AND WINDS ACROSS THE SOUTH. 07 N N
In the hours before
Special weather statement, May 19, 5:52 AM CDT, 5 hours 1 minute before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191415- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT FRI MAY 19 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... MAINLY SOUTH OF INTERSTATE 20. THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE FROM ALBANY TO STERLING CITY. A COLD FRONT HAS CROSSED WEST CENTRAL TEXAS AND WILL CONTINUE DRIFTING SOUTH THROUGH THE DAY TODAY. OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS THURSDAY NIGHT/FRIDAY MORNING WILL HELP PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT LATER TODAY. A STRONG SHORT WAVE WILL CROSS THE REGION FROM THE WEST LATER THIS AFTERNOON FURTHER DESTABILIZING THE ATMOSPHERE. WITH FAVORABLE DYNAMICS...COOLER TEMPERATURES ALOFT...AND A FAVORABLE WIND SHEAR ENVIRONMENT...THERE IS THE POSSIBILITY OF SUPERCELL THUNDERSTORMS LATER THIS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 20 N
Local storm report, May 19, 8:06 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 AM CDT FRI MAY 19 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 E CREWS TX 1.75 INCH HAIL
05/18/00 COLEMAN GOLFBALL SIZE HAIL
0816 PM BURKETT TX 2.50 INCH HAIL
05/18/00 COLEMAN TENNIS BALL SIZE HAIL
0843 PM CROSS CUT TX 1.00 INCH HAIL
05/18/00 BROWN QUARTER SIZE HAIL
0847 PM WILLIAMS TX 3.00 INCH HAIL
05/18/00 BROWN REPORTED BY LOCAL SHERIFF
0850 PM MAY TX 1.75 INCH HAIL
05/18/00 BROWN GOLFBALL SIZE HAIL
1030 PM TANKERSLY TX 0.88 INCH HAIL
05/18/00 TOM GREEN NICKEL SIZE HAIL
1034 PM BANGS TX 1.00 INCH HAIL
05/18/00 BROWN QUARTER SIZE HAIL REPORTED
BY LOCAL SHERIFF
1045 PM BROWNWOOD TX 1.75 INCH HAIL
05/18/00 BROWN GOLFBALL SIZE HAIL REPORTED
BY LOCAL SHERIFF
1050 PM SAN ANGELO TX 2.25 INCH HAIL
05/18/00 TOM GREEN REPORTED AT NWS OFFICE IN
SAN ANGELO NEAR AIRPORT
1130 PM ROBERT LEE TX 1.75 INCH HAIL
05/18/00 COKE GOLFBALL SIZE HAIL REPORTED
BY LOCAL SHERIFF
TEW
NThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 81 min |
| May 18, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 97 min |
| May 18, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 8:48 PM CDT | Tornado Warning | SJT | Runnels | 57 min |
| May 18, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 55 min |
| May 18, 9:46 PM CDT | Tornado Warning | SJT | Coleman | 59 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 60 min |
| May 18, 10:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 86 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 18, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 45 min |
| May 18, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 19, 3:02 AM CDT | Flash Flood Warning | SJT | San Saba | 118 min |
| May 19, 8:52 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| May 19, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 19, 9:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 48 min |
| May 19, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 59 min |
| May 19, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| May 19, 12:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| May 19, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 53 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 57 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.